Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 36, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 6, 2014, 4:38 PM EDT. It took effect at Apr 7, 2014, 4:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2014, 4:38 PM EDT (20:38 UTC)
- In effect from
- Apr 7, 2014, 4:00 PM EDT
- Expired
- Apr 8, 2014, 4:39 AM EDT
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
347 WHUS71 KBUF 062038 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 438 PM EDT SUN APR 6 2014 LOZ042-043-070445- /O.NEW.KBUF.SC.Y.0036.140407T2000Z-140408T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 438 PM EDT SUN APR 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 11 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM TO 11 PM EDT MONDAY. * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH/AR/HITCHCOCK
6 follow-up statements
616 WHUS71 KBUF 070210 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1010 PM EDT SUN APR 6 2014 LOZ042-043-071015- /O.CON.KBUF.SC.Y.0036.140407T2000Z-140408T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1010 PM EDT SUN APR 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TO 11 PM EDT MONDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...AS HIGH AS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
778 WHUS71 KBUF 070822 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 422 AM EDT MON APR 7 2014 LOZ042-071630- /O.EXT.KBUF.SC.Y.0036.140407T2000Z-140408T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 422 AM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT TUESDAY... * WINDS...EAST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-071630- /O.CON.KBUF.SC.Y.0036.140407T2000Z-140408T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 422 AM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
672 WHUS71 KBUF 071622 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1222 PM EDT MON APR 7 2014 LOZ043-080030- /O.CON.KBUF.SC.Y.0036.140407T2000Z-140408T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1222 PM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-080030- /O.CON.KBUF.SC.Y.0036.140407T2000Z-140408T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1222 PM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT TUESDAY... * WINDS...EAST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
579 WHUS71 KBUF 071939 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EDT MON APR 7 2014 LOZ044-080345- /O.EXA.KBUF.SC.Y.0036.140407T2000Z-140408T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 339 PM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. * WINDS...SOUTHEAST 15 TO 20 KNOTS. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-080345- /O.EXT.KBUF.SC.Y.0036.140407T2000Z-140408T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 339 PM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS...SOUTHEAST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-080345- /O.CON.KBUF.SC.Y.0036.140407T2000Z-140408T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 339 PM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
796 WHUS71 KBUF 080232 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1032 PM EDT MON APR 7 2014 LOZ044-080345- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-140408T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1032 PM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. $$ LOZ043-080900- /O.EXT.KBUF.SC.Y.0036.000000T0000Z-140408T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1032 PM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... * WINDS...EAST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-080900- /O.EXT.KBUF.SC.Y.0036.000000T0000Z-140408T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1032 PM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
498 WHUS71 KBUF 080839 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 439 AM EDT TUE APR 8 2014 LOZ042-081645- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-140408T0900Z/ /O.NEW.KBUF.SC.Y.0037.140408T1600Z-140409T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 439 AM EDT TUE APR 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-081645- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-140408T0900Z/ /O.NEW.KBUF.SC.Y.0037.140408T1600Z-140409T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 439 AM EDT TUE APR 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-081645- /O.NEW.KBUF.SC.Y.0037.140408T1600Z-140409T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 439 AM EDT TUE APR 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EDT WEDNESDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-081645- /O.NEW.KBUF.SC.Y.0037.140408T1800Z-140409T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 439 AM EDT TUE APR 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 4:24 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 6, 4:24 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
424 PM EDT SUN APR 6 2014
.SYNOPSIS...
HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL PROVIDE ANOTHER DRY
NIGHT BEFORE LOW PRESSURE MOVES INTO THE GREAT LAKES LATER MONDAY
THROUGH TUESDAY. RAIN WILL QUICKLY OVERSPREAD THE REGION FROM SOUTH
TO NORTH MONDAY AFTERNOON WITH PERIODS OF RAIN CONTINUING THROUGH A
PORTION OF TUESDAY. COOLER TEMPERATURES WILL FOLLOW IN THE WAKE OF
THIS SYSTEM FOR THE MIDDLE OF THE WEEK BEFORE WARMER TEMPERATURES
ARRIVE FOR THURSDAY AND FRIDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
FULL SUNSHINE WILL CONTINUE THROUGH THE END OF THE DAY WITH
TEMPERATURES WARMING TO NEAR SEASONAL AVERAGES. LAKE BREEZES AND
GRADIENT ONSHORE FLOW HAVE DEVELOPED THIS AFTERNOON...KEEPING AREAS
WITHIN A FEW MILES OF THE LAKESHORES COOLER.
TONIGHT AN INITIAL PUSH OF MID LEVEL WARM ADVECTION AND MOISTURE
WILL CROSS THE REGION FROM SOUTHWEST TO NORTHEAST. THIS WILL ENTER
CHAUTAUQUA COUNTY EARLY THIS EVENING...THEN SPREAD ACROSS THE REST
OF WESTERN NY DURING THE EVENING AND REACH THE NORTH COUNTRY LATE
TONIGHT. THIS WILL PRODUCE A PERIOD OF MID/HIGH CLOUD COVER ACROSS
MUCH OF THE AREA. OTHERWISE IT WILL BE A QUIET NIGHT WITH HIGH
PRESSURE CENTERED OVER THE MID ATLANTIC STATES SLOWLY DRIFTING OUT
TO SEA. THE MODEST INCREASE IN CLOUD COVER AND DEVELOPING SOUTHEAST
RETURN FLOW LATE TONIGHT WILL KEEP TEMPERATURES UP A FEW DEGREES
OVER LAST NIGHT. EXPECT LOWS IN THE LOWER TO MID 30S IN MOST AREAS
WITH A FEW OF THE COOLEST SOUTHERN TIER VALLEYS AND NORTH COUNTRY
POSSIBLY DROPPING INTO THE UPPER 20S. THESE LOWS WILL OCCUR A LITTLE
EARLIER THAN THE TYPICAL DIURNAL CYCLE...WITH RISING TEMPERATURES
TOWARD DAYBREAK.
ON MONDAY LOW PRESSURE WILL LIFT OUT OF THE TENNESSEE VALLEY AND
INTO CENTRAL OHIO BY EARLY EVENING. A LEAD MID LEVEL SHORTWAVE WILL
LIFT OUT WELL AHEAD OF THE SURFACE LOW AND CROSS THE LOWER LAKES IN
THE AFTERNOON WITH A PERIOD OF LARGE SCALE ASCENT. MORE
IMPORTANTLY...A SURGE OF STRONG WARM ADVECTION AND ISENTROPIC
UPGLIDE WILL DEVELOP AHEAD OF THE SYSTEM...SUPPORTED BY A DEVELOPING
50+ KNOT LOW LEVEL JET. ASCENT WILL BE ENHANCED ON THE NOSE OF THIS
LOW LEVEL JET WHERE CONVERGENCE AND ISENTROPIC UPGLIDE WILL BE
MAXIMIZED. PWAT REACHES AROUND ONE INCH BY THE END OF THE DAY...NOT
OVERLY IMPRESSIVE FOR APRIL BUT IN THE PRESENCE OF STRONG DYNAMICS
SHOULD STILL SUPPORT A PERIOD OF MODERATE TO BRIEFLY HEAVY RAIN. A
PERIOD OF MODERATE TO STRONG UPPER LEVEL DIVERGENCE AHEAD OF THE
STRONG MID LEVEL TROUGH WILL FURTHER SUPPORT DEEP LAYER ASCENT.
THE RAIN SHOULD BREAK OUT ACROSS THE SOUTHERN TIER BY MIDDAY OR VERY
EARLY AFTERNOON...THEN RAPIDLY SPREAD/EXPAND ACROSS THE REMAINDER OF
THE AREA DURING THE AFTERNOON AS THE STRONGER FORCING DEVELOPS
OVERHEAD. QPF THROUGH 8PM SHOULD RANGE FROM A THIRD TO HALF INCH IN
MANY AREAS...WITH A FEW SPOTS POSSIBLY EXCEEDING A HALF INCH BY A
SMALL MARGIN.
PRIOR TO THE ARRIVAL OF THE RAIN...ONGOING WARM ADVECTION AND
DEVELOPING SOUTHEAST DOWN SLOPE FLOW SHOULD BOOST TEMPERATURES INTO
THE LOW TO MID 50S ACROSS THE LOWER ELEVATIONS OF THE LAKE PLAINS...
WITH HIGHER TERRAIN MAKING THE MID TO UPPER 40S. TEMPERATURES WILL
PULL BACK THROUGH THE 40S IN THE AFTERNOON AFTER THE STEADIER RAIN
ARRIVES. SOUTHEAST DOWN SLOPE FLOW FROM MID MORNING THROUGH MID
AFTERNOON MAY PRODUCE SOME 30-35 MPH GUSTS ALONG THE LAKE ERIE SHORE
AND ALONG OTHER NORTH AND NORTHEAST FACING SLOPES ACROSS WESTERN NY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A POTENT SHORTWAVE MOVING ACROSS NEW MEXICO INTO TEXAS WILL SPAWN A
SURFACE LOW ALONG A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED ACROSS
THE GULF STATES TONIGHT. MODEL CONSENSUS PLACE THE SURFACE LOW OVER
THE LOWER OHIO VALLEY BY MONDAY EVENING.
AHEAD OF THE MAIN SURFACE LOW...WARM FRONTAL RAINS WILL SURGE
NORTHWARD ON THE BACK OF A STRONG 60-65KT LLJ COUPLED WITH A 130KT
250 HPA UPPER LEVEL JET OVER THE LOWER GREAT LAKES. AS THE SURFACE LOW
CONTINUES TO MOVE NORTHEAST...A SECONDARY SHORTWAVE DROPPING DOWN
OUT OF THE DAKOTAS WILL SERVE TO STRENGTHEN THE MID-LEVEL TROUGH
OVER THE MISSISSIPPI VALLEY. THIS WILL AID IN CONTINUAL DEEPENING OF
THE SURFACE LOW AS IT APPROACHES THE REGION. PWATS WITH THIS SYSTEM
SURGE FROM AROUND HALF AN INCH TO JUST OVER AN INCH BY MONDAY NIGHT.
LATEST GUIDANCE SUGGESTS ABOUT THREE QUARTERS TO AN INCH OF QPF OVER
THE DURATION OF THIS STORM THROUGH TUESDAY MORNING.
THE LOW BEGINS TO TRACK ACROSS THE LOWER GREAT LAKES/FAR WNY LATE
MONDAY NIGHT...AS IT DOES THERE WILL BE A BRIEF BREAK IN THE
STEADIEST AND HEAVIEST RAIN. WITH THE PASSAGE OF THE LOW VERY EARLY
TUESDAY MORNING...ANOTHER WAVE OF PRECIP WILL WORK ITS WAY ACROSS
THE REGION FROM WEST TO EAST AS THE DEFORMATION ZONE PIVOTS ACROSS
THE REGION. PRECIPITATION WITH THE SECOND WAVE WILL PRIMARILY BE ON
THE LIGHT SIDE AND WILL DIMINISH AS THE SURFACE LOW LIFTS AWAY INTO
CANADA AND NORTHERN NEW ENGLAND. COLDER AIR WRAPPING AROUND ON THE
BACKSIDE OF THE LOW WILL FILTER INTO THE REGION LATE TUESDAY AFTERNOON.
THIS BRIEFLY COULD END THE PRECIPITATION AS A MIX BAG OF RAIN-SNOW
ACROSS THE HIGHER TERRAIN OF THE NORTH COUNTRY WITH SOME VERY MINOR
ACCUMULATIONS...AN INCH OR LESS.
LOOKING AT THE METEOROLOGICAL MODEL ENSEMBLE RIVER FORECASTS BOTH
THE GEFS AND NAEFS ENSEMBLES CONTINUE TO BRING SEVERAL CREEKS AND
RIVERS NEAR ACTION STAGE WITH THIS PRECIPITATION EVENT.
ALTHOUGH...RIVER/CREEK FLOODING RISKS WILL REMAIN LOW AS LONG AS
EXPECTED QPF OF AN INCH OR LESS FALL. IF QPF RUNS WELL OVER AN INCH
THERE WILL BE HEIGHTEN CONCERNS OF CREEK/RIVER FLOODING.
REGARDLESS...THE FLOODING CONCERN BEARS WATCHING FOR NOW AND WE WILL
HAVE TO ESPECIALLY WATCH THE EASTERN LAKE ONTARIO REGION WHERE
ADDITIONAL SNOWMELT COUPLED WITH FALLING RAIN MAY BRING SOME CREEKS
AND STREAMS TO BANKFULL...OR BEYOND.
THE LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT FURTHER AWAY INTO
EASTERN CANADA TUESDAY NIGHT. IN ITS WAKE...SFC HIGH PRESSURE FROM
THE UPPER GREAT LAKES WILL BEGIN TO BUILD INTO WESTERN NY WITH ANY
LINGERING PRECIPITATION ENDING FROM WEST TO EAST. ALTHOUGH...EVEN
WITH THE DEPARTING LOW RESIDUAL MOISTURE IN THE LOWER LEVELS
COMBINED WITH NORTHWESTERLY UPSLOPE FLOW WILL CONTINUE TO KEEP A
FAIR AMOUNT OF CLOUDINESS AROUND W/OVERNIGHT LOWS LIKELY BOTTOMING
OUT IN THE LOWER 30S.
WEDNESDAY...SFC HIGH PRESSURE MOVES OVERHEAD W/CHILLY (850H TEMPS
-9C TO -11C) BUT DRY WEATHER W/HIGH'S LIKELY TOPPING OUT IN THE LOW
TO MID 40S ACROSS WESTERN NY AND FINGER LAKES REGION...UPPER 30S ACROSS
THE NORTH COUNTRY.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
SFC HIGH PRESSURE WILL DRIFT EAST OFF THE MID ATLANTIC COAST ON
THURSDAY AND A COLD FRONT APPROACHES THE REGION FROM THE UPPER GREAT
LAKES. RETURN FLOW AROUND THIS SFC HIGH WILL DRAW UP A MUCH WARMER
AIR MASS ACROSS WESTERN AND NORTH CENTRAL NY W/HIGH'S LIKELY
CLIMBING INTO THE UPPER 50S TO LOWER 60S. LATEST GUIDANCE PACKAGES
SHOW THE COLD FRONT CROSSING AND EXITING THE REGION LATE THURSDAY
NIGHT INTO EARLY FRIDAY WITH SOME LIGHT PRECIPITATION...ALL IN THE
FORM OF RAIN. BEHIND THE FRONT...SFC HIGH PRESSURE BUILDS INTO THE
REGION FOR SATURDAY W/WARM (HIGHS IN THE UPPER 50S TO LOWER 60S)
AND DRY WEATHER.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE CENTERED OVER THE MID ATLANTIC WILL CONTINUE TO
PROVIDE CLEAR SKIES THROUGH THIS EVENING ACROSS THE REGION. A BATCH
OF HIGH CLOUDS WILL CROSS THE LOWER LAKES FROM SOUTHWEST TO
NORTHEAST TONIGHT WITH VFR CONTINUING. ON MONDAY HIGH CLOUDS WILL
QUICKLY THICKEN AND LOWER DURING THE MORNING AND EARLY AFTERNOON.
RAIN WILL REACH THE SOUTHERN TIER BY MIDDAY...THEN QUICKLY
OVERSPREAD THE REST OF THE REGION DURING THE AFTERNOON. EXPECT VSBY
TO DETERIORATE TO MVFR AFTER THE STEADIER RAIN BEGINS...WITH A FEW
BRIEF PERIODS OF IFR POSSIBLE IN EMBEDDED HEAVIER RAIN. CIGS WILL
QUICKLY DETERIORATE TO MVFR AND IFR DURING THE AFTERNOON ACROSS THE
HIGHER TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES. ACROSS THE
LOWER ELEVATIONS OF THE LAKE PLAINS...CIGS WILL STAY VFR LONGER
AIDED BY SOUTHEAST DOWNSLOPE WINDS. EVENTUALLY THE DOWNSLOPE WINDS
WILL CEASE AS SURFACE WINDS BECOME MORE NORTHEAST BY EARLY EVENING.
THIS SHOULD ALLOW MVFR/IFR CIGS TO DEVELOP ON THE LAKE PLAINS
BETWEEN 21Z-00Z.
OUTLOOK...
MONDAY NIGHT...MVFR/IFR. RAIN. LLWS POSSIBLE.
TUESDAY...MVFR/IFR IMPROVING TO VFR WITH SHOWERS TAPERING OFF.
WEDNESDAY AND THURSDAY...MAINLY VFR.
FRIDAY...AREAS OF MVFR WITH SHOWERS LIKELY.
&&
.MARINE...
LIGHT WINDS WILL CONTINUE THROUGH TONIGHT ON THE LOWER LAKES WITH A
RIDGE OF HIGH PRESSURE EXTENDING FROM THE MID ATLANTIC STATES INTO
NEW ENGLAND. AN AREA OF LOW PRESSURE WILL MOVE OUT OF THE TENNESSEE
VALLEY AND INTO CENTRAL OHIO BY LATE MONDAY. EASTERLY WINDS WILL
INCREASE AHEAD OF THE SYSTEM DURING THE AFTERNOON...ESPECIALLY ON
LAKE ONTARIO. THIS WILL BRING A BRIEF PERIOD OF SMALL CRAFT ADVISORY
CONDITIONS TO THE WESTERN 2/3 OF THE LAKE DURING THE LATE AFTERNOON
AND EVENING.
THIS LOW WILL MOVE OVER OR JUST NORTHWEST OF THE REGION LATE MONDAY
NIGHT AND TUESDAY MORNING. WESTERLY WINDS WILL INCREASE IN ITS WAKE
WITH ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS POSSIBLE
TUESDAY AFTERNOON AND EVENING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM TO 11 PM EDT MONDAY FOR LOZ042-
043.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...AR
LONG TERM...AR
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Apr 6, 4:47 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 447 AM EDT SUN APR 6 2014 NYZ001>006-010>014-019>021-085-070900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 447 AM EDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-070900- JEFFERSON-LEWIS- 447 AM EDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE IS FORECAST TO BRING A SOAKING RAINFALL TO THE REGION LATE MONDAY AND INTO TUESDAY. DEPENDING ON ITS TRACK THIS SYSTEM MAY ALSO BRING WARM TEMPERATURES...WHICH COULD MELT PORTIONS OF THE DEEP SNOW PACK EAST OF LAKE ONTARIO AND CAUSE RIVERS AND CREEKS TO RISE NEAR OR ABOVE BANKFULL. HIGHER FLOWS MAY ALSO CAUSE ICE TO BREAK UP...INCREASING THE POTENTIAL FOR ICE JAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-070900- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 447 AM EDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.